Alert archive / Tennessee / Wind Advisories in 2005
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 23, 2005, 2:51 PM EST for 7 counties in Tennessee. It took effect at Nov 23, 2005, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 2:51 PM EST (19:51 UTC)
- In effect from
- Nov 23, 2005, 7:00 PM EST
- Expired
- Nov 24, 2005, 4:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 231951 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EST WED NOV 23 2005 ...FAST MOVING UPPER LEVEL SYSTEM BRING HIGH WINDS... .A FAST MOVING UPPER LEVEL SYSTEM WILL BRING STRONG GUSTY WINDS MAINLY TO ELEVATIONS ABOVE 3000 FEET TONIGHT INTO THURSDAY. VEHICLES TRAVELING THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR ATTENTION AS SOME FUNNELLING OF WINDS WILL LIKELY OCCUR. TNZ018-041-043-045-047-072-074-240400- /O.NEW.KMRX.WI.Y.0001.051124T0000Z-051124T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 251 PM EST WED NOV 23 2005 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST THURSDAY. WINDS WILL BE INCREASING TONIGHT OVER THE ADVISORY AREA TO 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT AND 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE...PARTICULARLY IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
3 follow-up statements
000 WWUS74 KMRX 240234 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 934 PM EST WED NOV 23 2005 ...FAST MOVING UPPER LEVEL SYSTEM BRING HIGH WINDS... .A FAST MOVING UPPER LEVEL SYSTEM WILL BRING STRONG GUSTY WINDS MAINLY TO ELEVATIONS ABOVE 3000 FEET TONIGHT INTO THURSDAY. VEHICLES TRAVELING THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR ATTENTION AS SOME FUNNELING OF WINDS WILL LIKELY OCCUR. TNZ018-041-043-045-047-072-074-241000- /O.CON.KMRX.WI.Y.0001.000000T0000Z-051124T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 934 PM EST WED NOV 23 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY. WINDS WILL BE INCREASING TONIGHT OVER THE ADVISORY AREA TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE...PARTICULARLY IN THE HIGHER ELEVATIONS. THESE WINDY CONDITIONS WILL CONTINUE INTO THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 240808 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 308 AM EST THU NOV 24 2005 ...FAST MOVING UPPER LEVEL SYSTEM CONTINUES TO BRING HIGH WINDS... .AN UPPER LEVEL SYSTEM WILL CONTINUE TO BRING STRONG GUSTY WINDS MAINLY TO ELEVATIONS ABOVE 3000 FEET TODAY. VEHICLES TRAVELING THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR ATTENTION AS SOME FUNNELING OF WINDS WILL LIKELY OCCUR. TNZ018-041-043-045-047-072-074-241615- /O.CON.KMRX.WI.Y.0001.000000T0000Z-051124T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 308 AM EST THU NOV 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE...PARTICULARLY IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 241551 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1051 AM EST THU NOV 24 2005 ...FAST MOVING UPPER LEVEL SYSTEM CONTINUES TO BRING HIGH WINDS... .AN UPPER LEVEL SYSTEM WILL CONTINUE TO BRING STRONG GUSTY WINDS MAINLY TO ELEVATIONS ABOVE 3000 FEET TODAY. VEHICLES TRAVELING THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR ATTENTION AS SOME FUNNELING OF WINDS WILL LIKELY OCCUR. TNZ018-041-043-045-047-072-074-242100- /O.CON.KMRX.WI.Y.0001.000000T0000Z-051124T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1051 AM EST THU NOV 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE... PARTICULARLY IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:31 AM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Nov 23, 10:31 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1031 AM EST WED NOV 23 2005 .DISCUSSION... SATELLITE SHOWS A FAST MOVING SHORT-WAVE MOVING SOUTHEAST FROM THE OHIO VALLEY TOWARD THE CENTRAL APPALACHIANS. FAIRLY DECENT DYNAMICS WILL QUICKLY MOVE ACROSS THE NORTHERN THIRD OF THE FORECAST AREA THIS AFTERNOON AND EVENING. INITIALLY AIRMASS IS QUITE DRY WITH DEWPOINT IN THE TEENS OVER SOUTHWEST VIRGINIA. THE INITIAL DRY SOUNDING WILL MOIST UP GIVING WAY TO DECENT EVAPORATIVE COOLING. MODEL SOUNDINGS SHOW BOUNDARY COOLING ALLOWING INITIAL PRECIP TYPE BEING MAINLY SNOW FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE MOUNTAINS WITH RAIN/SNOW MIXTURE FOR NORTHEAST TENNESSEE VALLEY (TRI AREA). GROUND TEMPERATURE REMAINS FAIRLY WARM...SO ONLY EXPECT THE HIGHER TERRAIN TO HAVE A CHANCE OF SNOWFALL ACCUMULATIONS BEFORE BOUNDARY WARMS ENOUGH TO CHANGE TO A MIXTURE. WILL INCLUDE SNOW ACCUMUATIONS OF UP TO 1 INCH FOR THE HIGHER TERRAIN OF SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE MOUNTAINS. FOR AREAS FROM MORRISTOWN SOUTHWARD...ONLY EXPECT MAINLY SPRINKLES FOR THIS AFTERNOON/EARLY EVENING WITH DRY CONDITIONS SOUTH OF TYS. BESIDES THE PRECIPITATION...WINDS WILL INCREASE OUT OF THE WEST-SOUTHWEST TODAY APPROACHING WIND ADVISORY CRITERIA. WILL KEEP WINDS BETWEEN THE 15 AND 30 MPH RANGE FOR NOW. MADE MINOR ADJUSTMENTS TO TEMPERATURES. HAVE A GOOD DAY... && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
Hazardous weather outlook, Nov 23, 5:00 AM EST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST WED NOV 23 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-241000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EST (400 AM CST) WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE OF RAIN OR SNOW SHOWERS BY LATE THIS AFTERNOON INTO EARLY THANKSGIVING DAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
Nearby
Wind Advisories in Tennessee, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.